Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Feeling sick, fatigued and squeeze stomach after eating. Diagnosed with acid reflux. Any suggestion?

User rating for this question
Very Good
Answered by

Practicing since : 1962
Answered : 693 Questions
i feel mildly sick after eating, chest kind of rumbly and weak, fatigued, sometimes queezy stomack and sometimes mild numbness more of a tingly feeling in my arms to my fingertips..has only been happening for about 3 months and i take prilosec everyday for prevously diagnosed acid reflux.have been thru all the heart scan of veins, stress test, rule that out. all test were perfect. but this seems to be more constant now..i ate bowl of cereal other night and within hour felt sick..ate lunch i feel sick..its mild can still work thru it but very left hand and fingers feel numb and tingly while typing this..but otherwise feel okay..just tired and stomach rumbly.
Posted Sun, 28 Oct 2012 in Digestion and Bowels
Answered by Dr. Charles S Narasi 3 hours later
I am really glad that your doctors have ruled out heart disease.
As for acid reflux disease , Prilosec is a good drug and has been
extensively used and is the longest in use. Despite some of the
studies about the side effects of long term use, like risk of
infections ,pneumonia etc, it is still a safe drug and effective
in controling acid. The trick is the timing of the drug.You have
to take the drug about an hour before your meals (Big meal )
either once a day or twice a day if necessary.
I think your symptoms of tingling and numbness of the arm
and fingers are not related to your acid reflux.
You may have a separate problem , such as neuropathy.
I am sure you have been checked for diabetes also.
You mention that you felt sick after a bowl of cereal.
If you had a lot of milk with it, the calcium in the milk
increases acid production ,so you may have symptoms.
If the symptoms in the left hand and fingers persist,
I think you have to think about Carpal Tunnel Syndrome.
You might want your doctor to check for that.
Avoid excess caffeine, tobacco products. Tomato sauces,
citrus fruits, cheeses , all add to acid. Just watch that.
Don't eat late at night and don't go to bed soon after you eat.
Stay up atleast for a couple of hours after your evening meal.
Watch your alcohol intake.
Hope this helps to answer some of your concerns.
Wish you well.
Above answer was peer-reviewed by
Follow-up: Feeling sick, fatigued and squeeze stomach after eating. Diagnosed with acid reflux. Any suggestion? 2 hours later
im sorry i failed to mention that during my annual physical first of the year, my doctor tested for testosterone level. and was low, he suggested therapy, after taking some time to think about it. i started injections in august.1mil, once per mo..shortly after the first injection i started feeling terrible...after few days i went back to doctor, he felt my neck said thyroid was swollen. did flu test although flu not normal in summer, and i tested positive for type A over that, but i have noticed that after taking injection, during first half or so of month, i have ups and downs.crash hard at night, really tired, eyes almost burning so tired..but at end of month is when i have felt wondering now, could my testosterone level be so high now, that its causing thyroid problems and making me feel bad when eating?
by the way everything else tested great at physical..i have no known health issues..have always gotten good results...
other thing i wanted to mention, last year after getting heart cleared, i also had a endoscope done. look at my esophagus, and stomach, that dr. said all good, no just been taking the prilosec every day and it has kept the acid reflux at bay..
Answered by Dr. Charles S Narasi 10 hours later
Some of the side effects of Testosterone injections
include breast enlargement and abnormal thyroid
tests. You may retain more fluid due to the effect on the
kidneys. In rare cases liver tumors have been seen.
Tingling and numbness (Paresthesia) has also been
Hope this helps.
Wish you well.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor